MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer (who is also a physician) reported that during a cataract surgery, he was implanted with lens in the left eye.He had issues with reading small print letters.He thought that the vision would be corrected to an extent that he would not require glasses except for small print letters, but that was not the case.He was prescribed with bifocals.For certain reasons, the consumer was asked to continue the medication for another month.Additional information has been requested and received stating that he did not regain the vision to the supposed extent post cataract surgery.Poor vision in all the zones.
 
Event or Problem Description
Additional information received stating that patient himself requested the doctor to implant the lens as per his research, doctor had explained him everything about the lens and its functional near vision, it was also told that he may require the glasses after the surgery.Patient had cataract only in one eye and now after the surgery he was comparing the vision with the non cataract eye and finding it different.Doctor told that the patient had a posterior subcapsular cataract and clearly explained him before the surgery.After the surgery, patient was explained about the yag laser for clear vision and asked him to visit but he did not turn up.Update from the patient states that he was using the prescribed spectacles, but not very comfortable with the vision.
 
Additional Manufacturer Narrative
Correction information has been provided in b.5.And additional information has been provided in b.7.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18855479
Report Number9612169-2024-00199
Device Sequence Number8295004
Product Code POE
UDI-Device Identifier00380652405294
UDI-Public00380652405294
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.225
Device Lot Number25653643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2024
Supplement Date Received by Manufacturer03/06/2024
05/03/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/03/2024
05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale